Alert archive / Minnesota / Winter Storm Watches in 2013
Winter Storm Watch 8, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Apr 8, 2013, 3:39 PM CDT for 34 counties in Minnesota. It took effect at Apr 9, 2013, 3:00 AM CDT. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2013, 3:39 PM CDT (20:39 UTC)
- In effect from
- Apr 9, 2013, 3:00 AM CDT
- Expired
- Apr 9, 2013, 4:52 AM CDT
- In force
- 112 min
- Issued by
- NWS Twin Cities, MN
All 34 counties
Anoka County, MN, Benton County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 66 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS43 KMPX 082039 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT MON APR 8 2013 ...A LATE SEASON WINTER STORM TO AFFECT WEST AND CENTRAL MINNESOTA FROM TUESDAY THROUGH THURSDAY... .SNOWFALL ACCUMULATIONS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS MUCH OF WEST CENTRAL AND CENTRAL MINNESOTA FROM EARLY TUESDAY MORNING THROUGH THURSDAY MORNING. THE PRECIPITATION IS EXPECTED TO BEGIN AS A WINTRY MIX OF SLEET AND SNOW LATE TONIGHT ACROSS WEST CENTRAL MINNESOTA...AND EXPAND EASTWARD THROUGHOUT THE DAY TUESDAY...REACHING EAST CENTRAL MINNESOTA BY TUESDAY EVENING. WHILE SNOW WILL BE THE PRIMARY PRECIPITATION TYPE ACROSS FAR WEST CENTRAL MINNESOTA NEAR ALEXANDRIA AND MORRIS...LOCATIONS TO THE SOUTH AND EAST WILL LIKELY ENDURE A MIX OF SNOW...SLEET...AND FREEZING RAIN ON TUESDAY INTO WEDNESDAY. AS COLDER AIR WORKS INTO THE AREA WITH THE ARRIVAL OF THE LOW PRESSURE SYSTEM...THE MIXED PRECIPITATION WILL CHANGE TO SNOW...WITH ALL AREAS SEEING ACCUMULATING SNOW ON WEDNESDAY EVENING INTO THURSDAY MORNING. MNZ041>043-047>050-054>058-064-065-073-090445- /O.NEW.KMPX.WS.A.0008.130409T0800Z-130411T1800Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS... OLIVIA...REDWOOD FALLS 339 PM CDT MON APR 8 2013 ...WINTER STORM WATCH IN EFFECT FROM 3 AM CDT TUESDAY THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM 3 AM CDT TUESDAY THROUGH THURSDAY AFTERNOON. * TIMING: PRECIPITATION WILL BEGIN LATE TONIGHT...AND CONTINUE THROUGH THURSDAY MORNING. * MAIN IMPACT: SNOWFALL ACCUMULATIONS OF SIX INCHES OR GREATER. * OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET AND FREEZING RAIN...ON TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ044-045-051>053-059>063-066>070-074>077-090445- /O.NEW.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/ MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN- NICOLLET-LE SUEUR-RICE- INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER... CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT 339 PM CDT MON APR 8 2013 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING: LIGHT RAIN WILL TRANSITION TO A WINTRY MIX OF PRECIPITATION ON TUESDAY EVENING...AND CHANGE OVER TO SNOW LATE WEDNESDAY AFTERNOON AND EVENING. * MAIN IMPACT: SNOW ACCUMULATIONS OF 6 INCHES OR GREATER...MAINLY BETWEEN WEDNESDAY EVENING AND MID DAY THURSDAY. * OTHER IMPACTS: ICE ACCUMULATIONS DUE TO SLEET AND FREEZING RAIN ON TUESDAY EVENING AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
130 WWUS43 KMPX 090210 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 910 PM CDT MON APR 8 2013 ...A LATE SEASON WINTER STORM TO AFFECT WEST AND CENTRAL MINNESOTA FROM TUESDAY THROUGH THURSDAY... .A SINGLE STORM SYSTEM WILL PRODUCE A COUPLE ROUNDS OF WINTRY PRECIPITATION FROM TUESDAY MORNING THROUGH THURSDAY. SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ACROSS MUCH OF WEST CENTRAL MINNESOTA FROM EARLY TUESDAY MORNING THROUGH THURSDAY. SLEET OR RAIN WILL ALSO MIX IN AT TIMES THROUGH THURSDAY. THE WINTRY MIX OF PRECIPITATION WILL EXPAND EASTWARD LATE TUESDAY...REACHING EAST CENTRAL MINNESOTA BY TUESDAY NIGHT. WHILE SNOW WILL BE THE PRIMARY PRECIPITATION TYPE ACROSS FAR WEST CENTRAL MINNESOTA...LOCATIONS TO THE SOUTH AND EAST WILL LIKELY ENDURE A MIX OF SNOW...SLEET... AND RAIN. EVENTUALLY NEARLY ALL OF CENTRAL MINNESOTA CAN EXPECT A CHANGE OVER TO SNOW BY WEDNESDAY NIGHT. THIS COULD LEAD TO SEVERAL INCHES OF SLUSHY SNOW ACROSS EAST CENTRAL MINNESOTA BY THE TIME THE SNOW DIMINISHES ON THURSDAY. MNZ047>049-054>058-064-065-073-091015- /O.UPG.KMPX.WS.A.0008.130409T0800Z-130411T1800Z/ /O.NEW.KMPX.WS.W.0007.130409T0900Z-130411T1800Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS...OLIVIA...REDWOOD FALLS 910 PM CDT MON APR 8 2013 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 4 AM TUESDAY TO 1 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: SNOW AND SLEET WILL BEGIN EARLY TUESDAY MORNING AND CONTINUE THROUGH THURSDAY MORNING. * MAIN IMPACT: TWO DAY SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES. * OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET ON TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS COULD MAKE TRAVEL VERY HAZARDOUS. && $$ MNZ041>043-050-091015- /O.EXT.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/ DOUGLAS-TODD-MORRISON-BENTON- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...FOLEY 910 PM CDT MON APR 8 2013 ...WINTER STORM WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON... THE WINTER STORM WATCH IS NOW IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING: PRECIPITATION WILL BEGIN EARLY TUESDAY MORNING AND CONTINUE THROUGH THURSDAY MORNING. * MAIN IMPACT: SNOWFALL ACCUMULATIONS OF 6 INCHES OR GREATER POSSIBLE. * OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET ON TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MNZ044-045-051>053-059>063-066>070-074>077-091015- /O.CON.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/ MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA- RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN- NICOLLET-LE SUEUR-RICE- INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER... CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA... SHAKOPEE...BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR... FARIBAULT 910 PM CDT MON APR 8 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH THURSDAY AFTERNOON. * TIMING: LIGHT RAIN WILL TRANSITION TO A WINTRY MIX OF PRECIPITATION ON TUESDAY EVENING AND CHANGE OVER TO SNOW LATE WEDNESDAY. * MAIN IMPACT: SNOW ACCUMULATIONS OF 6 INCHES OR GREATER... MAINLY BETWEEN WEDNESDAY EVENING AND MID DAY THURSDAY. * OTHER IMPACTS: SMALL ICE ACCUMULATIONS DUE TO SLEET AND LIGHT FREEZING RAIN ON TUESDAY EVENING AND WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
903 WWUS43 KMPX 090952 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 452 AM CDT TUE APR 9 2013 ...A LATE SEASON WINTER STORM TO IMPACT THE AREA TODAY THROUGH THURSDAY... .A SINGLE STORM SYSTEM WILL PRODUCE SEVERAL ROUNDS OF WINTRY PRECIPITATION FROM LATER THIS MORNING THROUGH THURSDAY. SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ACROSS MUCH OF WEST CENTRAL MINNESOTA FROM EARLY TUESDAY MORNING THROUGH THURSDAY. SLEET OR RAIN WILL ALSO MIX IN AT TIMES THROUGH THURSDAY. SNOWFALL AMOUNTS FARTHER EAST INTO THE TWIN CITIES AND WESTERN WISCONSIN WILL DEPEND ON HOW QUICKLY A WINTRY MIX CAN CHANGE TO ALL SNOW LATE WEDNESDAY. PRECIPITATION WILL QUICKLY SPREAD INTO MINNESOTA THIS MORNING. SUB FREEZING SURFACE TEMPERATURE ACROSS WEST CENTRAL MINNESOTA WILL ALLOW FOR A SLEET AND FREEZING RAIN MIX THIS MORNING...THAT WILL TRANSITION TO SNOW BY THE AFTERNOON. THE SLEET AND RAIN MIX WILL SLOWLY MOVE TOWARD THE TWIN CITIES METRO THIS AFTERNOON...BEFORE QUICKLY SPREADING ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN TONIGHT. THE TRANSITION TO SNOW WILL SLOWLY SPREAD EAST ON WEDNESDAY...WITH EASTERN MINNESOTA TRANSITIONING TO SNOW WEDNESDAY EVENING. WESTERN WISCONSIN WILL SEE A TRANSITION TO SNOW WEDNESDAY NIGHT. FINAL SNOWFALL AMOUNTS WILL DEPEND ON HOW QUICKLY THE TRANSITION TO SNOW OCCURS. MNZ051>053-059>063-066>070-091800- /O.UPG.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/ /O.EXB.KMPX.WS.W.0007.130410T0000Z-130411T1800Z/ SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE 452 AM CDT TUE APR 9 2013 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR A MIX SLEET...FREEZING RAIN...AND HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: RAIN WILL TRANSITION TO A WINTRY MIX OF PRECIPITATION THIS EVENING AND CHANGE OVER TO SNOW LATE WEDNESDAY. SNOW WILL SLOWLY TAPER OFF THURSDAY MORNING. * MAIN IMPACT: SNOW ACCUMULATIONS OF 6 INCHES OR GREATER... MAINLY BETWEEN WEDNESDAY EVENING AND MID DAY THURSDAY. * OTHER IMPACTS: ICE ACCUMULATIONS UP TO A TENTH OF AN INCH DUE TO SLEET AND LIGHT FREEZING RAIN TONIGHT INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MNZ047>049-054>058-064-065-073-091800- /O.CON.KMPX.WS.W.0007.000000T0000Z-130411T1800Z/ STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...MORRIS...GLENWOOD...ST. CLOUD... MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS...OLIVIA...REDWOOD FALLS 452 AM CDT TUE APR 9 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY. * TIMING: SNOW AND SLEET WILL BEGIN THIS MORNING...BECOMING ALL SNOW BY THIS EVENING AND CONTINUING THROUGH THURSDAY MORNING. * MAIN IMPACT: TWO DAY SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES. * OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS COULD MAKE TRAVEL VERY HAZARDOUS. && $$ MNZ041>045-050-074>077-091800- /O.UPG.KMPX.WS.A.0008.130410T0000Z-130411T1800Z/ /O.NEW.KMPX.WW.Y.0019.130410T0000Z-130411T1800Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-BENTON-BROWN-NICOLLET- LE SUEUR-RICE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...FOLEY...NEW ULM...ST. PETER... LE SUEUR...FARIBAULT 452 AM CDT TUE APR 9 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX SLEET...FREEZING RAIN...AND SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: A WINTRY MIX OF PRECIPITATION WILL BEGIN LATE THIS MORNING AND TRANSITION TO SNOW TONIGHT THAT WILL CONTINUE THROUGH THURSDAY MORNING. * MAIN IMPACT: SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE. * OTHER IMPACTS: MIXED PRECIPITATION...INCLUDING SLEET IS EXPECTED TODAY INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ082>085-091800- /O.NEW.KMPX.WW.Y.0019.130410T0000Z-130411T1800Z/ WATONWAN-BLUE EARTH-WASECA-STEELE- INCLUDING THE CITIES OF...ST. JAMES...MANKATO...WASECA...OWATONNA 452 AM CDT TUE APR 9 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX SLEET...FREEZING RAIN...AND SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT THURSDAY. * TIMING: PRECIPITATION WILL TRANSITION TO A MIX OF SLEET AND FREEZING RAIN TONIGHT...WITH A TRANSITION TO SNOW LATE WEDNESDAY THE WILL CONTINUE INTO THURSDAY MORNING. * MAIN IMPACT: SNOW ACCUMULATIONS OF 3 TO 5 INCHES...MAINLY WEDNESDAY NIGHT INTO THURSDAY AFTERNOON. * OTHER IMPACTS: ICE ACCUMULATIONS UP TO A TENTH OF AN INCH IN FREEZING RAIN AND SLEET WILL BE POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ078-WIZ014>016-023>028-091800- /O.NEW.KMPX.WW.Y.0019.130410T0600Z-130412T0000Z/ GOODHUE-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...RED WING...AMERY...BALSAM LAKE... RICE LAKE...BARRON...LADYSMITH...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 452 AM CDT TUE APR 9 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIX SLEET...FREEZING RAIN...AND SNOW...WHICH IS IN EFFECT FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY. * TIMING: PRECIPITATION WILL TRANSITION TO A SLEET AND FREEZING RAIN MIX TONIGHT...BEFORE TRANSITION TO SNOW WEDNESDAY NIGHT. SNOW WILL SLOWLY TAPER OFF THURSDAY AFTERNOON. * MAIN IMPACT: UP TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION WITH SLEET AND FREEZING RAIN WILL BE POSSIBLE LATE TONIGHT THROUGH WEDNESDAY. * OTHER IMPACTS: 3 TO 5 INCHES OF SNOW WILL BE POSSIBLE THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Apr 8, 1:53 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 8, 1:53 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 153 PM CDT MON APR 8 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 318 AM CDT MON APR 8 2013 LIGHT RAIN CONTINUES TO PUSH NORTHEAST ACROSS EASTERN MN AND WEST CENTRAL WI EARLY THIS MORNING NEAR 30 KNOTS. RAIN AMOUNTS SO FAR OVERNIGHT HAVE BEEN NEAR A QUARTER OF AN INCH. THE BACK EDGE OF RAIN IS NEAR A KSTC-KRWF LINE AND IS JUST AHEAD OF THE H7 SHORT WAVE. THIS FEATURE WILL DRIVE EAST THIS MORNING BRINGING THE STEADY RAIN TO AN END WITH DRIZZLE IN THE WAKE. THE AFTERNOON HOURS WILL FEATURE MID LEVEL RIDGING AND MAINLY DRY CONDITIONS. A SURFACE TROUGH STRETCHING N-S ACROSS EASTERN MN WILL WEAKEN TODAY WITH A N TO NE LOW LEVEL FLOW OCCURRING. RATHER EXTENSIVE LOW CLOUDINESS IS JUST WEST OF THIS AXIS AND SOME DETERIORATION OF THIS CLOUDINESS IS EXPECTED AS THE MID LEVEL RIDGING MOVES IN THIS AFTERNOON. CONFIDENCE IS HIGHEST FOR SOME SUNSHINE AND HIGHS IN THE LOWER 60S NEAR THE I-90 CORRIDOR. PRECIPITATION WILL SPREAD BACK ACROSS THE FA TONIGHT FROM SW TO NE AS A SURFACE WARM FRONT BEGINS TO LIFT NORTH FROM NE/IA ALONG WITH MID LEVEL TROUGHING PUSHING EAST FROM THE DAKOTAS. P-TYPE ISSUES DEVELOP DURING THE NIGHT ACROSS WEST CENTRAL INTO CENTRAL MN. THE ARW/NMM AND NAM WOULD FAVOR A MIX OF SNOW/SLEET WHILE THE GFS PROFILE IS COLDER WITH MAINLY SNOW. INDICATED SNOW WITH A CHANCE OF SLEET. SOME SNOW ACCUMULATION IS LIKELY OVER WEST CENTRAL MN WITH AROUND AN INCH IN PLACE. IN ADDITION...THE WRF/S ARE SHOWING SOME CONVECTIVE ELEMENTS ALONG THE I-90 CORRIDOR IN THE 06Z-12Z TIME FRAME AS ML CAPE INCREASES TO 500 J/KG ALONG WITH NEGATIVE LI VALUES. HENCE...ISOLATED THUNDER HAS BEEN ADDED TO SOUTH CENTRAL MN. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 400 AM CDT MON APR 8 2013 DEEP 50H TROF WILL CONTINUE TO DIG INTO OLD MEXICO RIGHT INTO WED NIGHT. SURFACE TROUGH EMANATING FROM 997MB LOW EJECTING FROM MID LEVEL TROF WILL BE THE IMPETUS FOR PCPN SHIELD ACROSS MUCH OF FA INTO WEDNESDAY AFTN. GFS40 AND EUROPEAN BOTH DEVELOP A CLOSED 50H LOW PRESSURE SYSTEM OVER CENTRAL GREAT PLAINS BY WED EVENING. MAIN SFC STORM TRACK WILL STRETCH FROM WESTERN OK TO SOUTHERN IL BY THURSDAY MORNING. USED GFS40 ISENTROPIC ANAL FOR TIMING AND AREAL COVERAGE OF PCPN. CONFIDENT IN GFS SOLUTION DUE TO HANDLING OF VACATING RAINFALL SHIELD OVER WEST CENTRAL WI. 850 TEMPS CONFIRM A TRANSITION TO AN ALL SNOW EVENT OVER CWA DURING THE DAY ON TUESDAY. WITH POSSIBILITY OF A MORE SOUTHERN SOLUTION OF SFC CYCLONE DURING THE NEXT FEW MODEL RUNS...DECIDED TO THROTTLE BACK ON BOTH QPF AND SNOW AMOUNTS FOR MUCH OF THIS LONG LIVED EVENT. PRESENCE OF CLOSED 50H LOW ABOVE IOWA AND FAR SOUTHERN MN BY THURSDAY DEMANDED NO CESSATION OF POPS UNTIL THE EARLY EVENING HOURS. DEPENDING ON GUIDANCE TODAY...WOULD NOT BE SURPRISED TO SEE AN ADVISORY ISSUED FOR AT LEAST A PORTION OF THE WESTERN CWA FOR THE TUESDAY-WED MORNING TIME PERIOD. LOOK FOR A SHORT RESPITE OF DRY WEATHER THURSDAY NIGHT INTO FRIDAY NIGHT...WITH SCT BOUTS OF FOG PREVALENT LATE ON EACH NIGHT AS SURFACE RIDGE SLOWLY TREKS THROUGH REGION. DEPARTURE OF MID WEEK STORM SYSTEM INTO NEW ENGLAND BY FRIDAY AFTERNOON PAVES THE WAY FOR ZONAL FLOW TO RETURN TO MUCH OF THE WESTERN HALF OF THE COUNTRY BY LATE FRIDAY AFTN. A STRONG SURFACE CYCLONE OVER THE GULF OF ALASKA WILL DIVE SOUTHEAST INTO MONTANA BY LATE SATURDAY. THIS SYSTEM WILL OVERSPREAD MUCH OF FA BY LATE SAT EVENING. TEMPERATURES ALOFT PRETTY MUCH GUARANTEE AT THIS JUNCTURE A MAINLY RAIN EVENT...AT LEAST THROUGH MONDAY MORNING. WITH MODERATE MID PACIFIC MOISTURE ASSOCIATED WITH THIS SYSTEM...AND PLENTY OF COLD AIR WRAPPING AROUND SAME BY EARLY NEXT WEEK...WE COULD EASILY SEE ANOTHER ONE TO TWO INCHES FOR THE IDES OF APRIL. EUROPEAN AND GEM BOTH DIG ANOTHER DEEP 50H TROF OVER THE INTERMOUNTAIN WEST BY TUESDAY MORNING. IF THIS PANS OUT...COOL PATTERN CURRENTLY IN PLACE WILL CONTINUE INTO AT LEAST THE THIRD WEEK OF APRIL...WITH TEMPERATURES LIKELY REMAINING BETWEEN 8 AND 10 DEGREES BELOW NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 150 PM CDT MON APR 8 2013 IFR OR LOWER CONDITIONS REMAIN OVER THE REGION EARLY THIS AFTERNOON. THIS MAY IMPROVE TO LOW END MVFR AT BEST OVER REGION AS LOW PRESSURE DEVELOP TO THE SOUTHWEST AND QUASISTATIONARY FRONT REMAINS OVER IOWA THROUGH THE PERIOD. AREA OF LIGHT -SHRA/SPRINKLES MOVING ACROSS CENTRAL AREAS INTO THE LATE AFTERNOON. MODELS CONTINUE TO WEAKEN THIS NARROW AREA AS IT MOVES EAST. LEFT THIS OUT OF EASTERN AREAS FOR THE AFTERNOON/EVENING. EXPECT CIGS TO LOWER AGAIN THIS EVENING AND REMAIN IFR/LIFR INTO TUESDAY AS THE NEXT SURGE OF MOISTURE LIFTS NORTHEAST ASSOCIATED WITH THE DEVELOPING STORM SYSTEM TO THE SOUTHWEST. TIMING LOOKS TO BE MAINLY AFTER 05Z IN THE WEST AND TOWARD 12Z TUE IN THE EAST. THICKNESS PROGS INDICATE A POSSIBLE MIX SLEET/SNOW MIXTURE AND MENTIONED THAT AT KAXN/KSTC LATE. THIS MOVES INTO EAST CENTRAL MN BY TUESDAY MORNING AS WELL. THE MODEL DIVERGE SOME ON HOW DEEP THE WARM LAYER WILL BE WITH THE NAM THE WARMEST. WILL MENTION RAPL INTO THE MORNING AT KRWF/KSTC AND MOV IT INTO EASTERN AREAS TUESDAY AFTERNOON. NORTHEAST TO NORTH WINDS DURING THE PERIOD...SHOULD INCREASE FROM WEST TO EAST AND BECOME GUSTY INTO TUESDAY. KMSP...EXPECT CONDITIONS TO IMPROVE TO LOW END MVFR DURING THE AFTERNOON. AREA OF SPRINKLES MAY WORK INTO THE REGION BEFORE 23Z BUT NOT ANTICIPATING ANYTHING SIGNIFICANT. WAINING FOR MORE SIGNIFICANT FORCING/SHORT WAVE TO LIFT INTO THE AREA LATER TONIGHT AND TUESDAY. EXPECT RAIN INTO TUESDAY AFTERNOON...AND IFR CONDITIONS AS THIS WORKS THROUGH. NORTHEAST TO NORTH WINDS WILL INCREASE INTO TUESDAY MORNING BECOMING GUSTY A GRADIENT INCREASES. /OUTLOOK FOR KMSP/ TUE NIGHT...IFR CIGS/VSBYS WITH -RAPL CAHNGING TO SN. NE WIND 15G25 KTS. WED...IFR CIGS/MVFR VSBYS WITH SN BR. NE WIND 15G25 KTS. THU...MVFR OR LOWER CIGS/VIS WITH SN. NE WIND 20G30 KTS. FRI...VFR OR BECOMING VFR IN THE MORNING NW WIND 5 TO 10 KTS && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...RAH LONG TERM...AJZ AVIATION...DWE
Hazardous weather outlook, Apr 8, 1:31 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 131 PM CDT MON APR 8 2013 MNZ041>045-047>059-064-065-073-WIZ014>016-091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-YELLOW MEDICINE-RENVILLE-REDWOOD-POLK- BARRON-RUSK- 131 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS AN INCREASING LIKELIHOOD OF MIXED PRECIPITATION DEVELOPING ACROSS WEST CENTRAL INTO CENTRAL MINNESOTA LATE TONIGHT. SLEET...SNOW AND POSSIBLY SOME FREEZING RAIN IS LIKELY ...WITH AN INCH OF SNOW ACCUMULATION IN WEST CENTRAL MINNESOTA BY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MIXED SLEET AND SNOW IS LIKELY OVER WEST CENTRAL INTO CENTRAL MINNESOTA THROUGH TUESDAY. THEN ACCUMULATING SNOWFALL IS LIKELY TUESDAY EVENING THROUGH THURSDAY. MINOR RISES IN RIVERS AND STREAMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ060>063-066>070-074>078-082>085-091>093-WIZ023>028-091200- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-ST. CROIX-PIERCE-DUNN- PEPIN-CHIPPEWA-EAU CLAIRE- 131 PM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MIX OF SLEET...FREEZING RAIN AND SNOW WILL DEVELOP BY TUESDAY EVENING AND IS EXPECTED TO CHANGE TO ALL SNOW BY WEDNESDAY NIGHT. WET SNOW IS LIKELY BY WEDNESDAY NIGHT AND WILL LINGER THROUGH THURSDAY WITH SEVERAL INCHES ACCUMULATION POSSIBLE. MINOR RISES IN RIVERS AND STREAMS ARE POSSIBLE ACROSS MUCH OF THE AREA THIS WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Watches in Minnesota, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.